Minoxidil, anxiety, panic attacks. - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 3 of 3
  1. #1
    Junior Member
    Join Date
    Nov 2016
    Posts
    1

    Default Minoxidil, anxiety, panic attacks.

    Hi all,

    For a few years, I was taking Rogaine 5% foam with no side effects, and some new hair.

    In the summer of 2015, I had to buy the Target brand 5% because Rogaine was out of stock. A week after I started it, I had a pretty bad panic attack (which I thought was food poisoning at the time). Since I thought it was simply food poisoning, I stayed on the Target brand because the price was right.

    Fast forward to this year. I had a panic attack in February (once again, thinking food poisoning) and in May (again thinking it was food poisoning), and in August I had a few days of panic attacks and uncontrollable anxiety. For some reason, I believed that the minoxidil was doing this to me. So I stopped. Anxiety was still there, and panic attacks were much more mild.

    But last week, after a few days of anxiety free living (no kidding, I felt amazing), I decided to start using minoxidil again. The next day, I had terrible anxiety, and two days ago, I had one of the worst panic attacks I had ever had. Yesterday I was a crying mess at my therapist's office. He tells me I absolutely need to be on medication, but I don't want to be on medication.

    Does anyone else have or had any issues with minoxidil and anxiety? I don't give a shit any more about my hair.

  2. #2
    Junior Member
    Join Date
    Mar 2019
    Posts
    2

    Default

    Hello,

    I hope youíre okay. I had anxiety with Minoxidil.

    I started taking it January 2019 and very quickly my mental health went down hill.

    I had terrible anxiety, no sleep, panic attacks and suicidal thoughts.

    I had to go on medication.

    Instead of getting better it was getting worse.

    I got so bad that I couldnít get out of bed to put on Minoxidil for three days. Then one day I woke up completely fine.

    I immediately put two and two together, and decided to stay off it. Iíve been fine ever since.

    This must be a rare side effect on some people. But in my experience Minoxidil can give you anxiety.

  3. #3
    IAHRS Recommended Hair Transplant Surgeon Amir Yazdan, MD's Avatar
    Join Date
    Jan 2019
    Location
    Newport Beach, CA
    Posts
    35

    Default

    Topical or oral minoxidil can cause slight increases in heart rates for certain persons, but so far as I know there is no scientific cause for concern. People with heart conditions and/or cardiovascular problems, no matter how slight, may experience increased heart rate or anxiousness when getting on minoxidil, but direct correlation in healthy subjects is unlikely. Id recommend following up with a doctor for a general health checkup.
    Amir Yazdan, MD
    Member, International Alliance of Hair Restoration Surgeons
    View my IAHRS Profile

Similar Threads

  1. Replies: 7
    Last Post: 03-30-2015, 05:05 AM
  2. Panic from spot!!!
    By HealthyStealthy in forum Hair Loss Treatments
    Replies: 2
    Last Post: 10-02-2013, 06:41 AM
  3. Seasonal Hair Loss- When To Panic and When NOT To.
    By AgainstThis in forum Men's Hair Loss: Start Your Own Topic
    Replies: 2
    Last Post: 09-06-2011, 11:20 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Looking for HT surgeon in NY
Today 06:02 PM
by Bos
Last Post By Bos
Today 06:02 PM
Telogen effluvium or MPB?
Today 03:57 PM
Last Post By salolrac
Today 03:57 PM
Abhrs vs iahrs
12-10-2019 01:30 PM
Last Post By JoeTillman
Today 02:11 PM
Am i losing my hair?
12-06-2019 12:15 PM
Last Post By User11111
Today 01:38 PM
GroMD??
11-17-2019 08:39 AM
Last Post By mitcky
Today 11:26 AM